Alert archive / Colorado / Flash Flood Warnings in 2023
Flash Flood Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 5, 2023, 9:15 PM MDT for 4 counties in Colorado. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2023, 9:15 PM MDT (03:15 UTC)
- Expired
- Jul 6, 2023, 2:15 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:23 PM MDT | FLOOD | 1 Nw La Junta, CO | Reports of major flooding along Highway 50 and Highway 350 near La Junta. Multiple cars stuck in 3 feet of water. |
| Jul 5, 10:23 PM MDT | FLOOD | 1 Nw La Junta, CO | Reports of major flooding along Highway 50 and Highway 350 near La Junta. Multiple cars stuck in 3 feet of water. |
| Jul 5, 11:00 PM MDT | FLASH FLOOD | Las Animas, CO | Reports of flooding reaching to the doors of homes. Some roads are impassible due to high water. |
| Jul 5, 11:00 PM MDT | FLASH FLOOD | Las Animas, CO | Reports of flooding reaching to the doors of homes. Some roads are impassible due to high water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
855
WGUS55 KPUB 060315
FFWPUB
COC011-025-061-089-060615-
/O.NEW.KPUB.FF.W.0040.230706T0315Z-230706T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
915 PM MDT Wed Jul 5 2023
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Northern Bent County in southeastern Colorado...
Crowley County in southeastern Colorado...
Southwestern Kiowa County in southeastern Colorado...
Northern Otero County in southeastern Colorado...
* Until 1215 AM MDT.
* At 915 PM MDT, Floodng was reported on highway 96 in Otero county.
. Between 1 and 2 inches of rain have fallen. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Las Animas, Fowler, Ordway,
Swink, Manzanola, Olney Springs, Sugar City, Cheraw, Crowley,
Haswell, Arlington, Blue Lake, John Martin Reservoir, Hasty,
McClave, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 10402 3854 10292 3805 10281 3789 10349
3800 10402
FLASH FLOOD...RADAR INDICATED
$$
Hodanish4 follow-up statements
489
WGUS75 KPUB 060433
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1033 PM MDT Wed Jul 5 2023
COC011-025-061-089-060615-
/O.CON.KPUB.FF.W.0040.000000T0000Z-230706T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Crowley CO-Kiowa CO-Otero CO-
1033 PM MDT Wed Jul 5 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT THURSDAY
FOR NORTHERN BENT, CROWLEY, SOUTHWESTERN KIOWA AND NORTHERN OTERO
COUNTIES...
At 1033 PM MDT, the public reported thunderstorms producing heavy
rain in Water rescues were occurring at the railroad underpass in La
Junta as multiple cars are trapped in high water at this underpass.
Heavy rain has ended along the highway 50 corridor, and the
probability of additional heavy rain occurring along the immediate
highway 50 corridor is low.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Las Animas, Fowler, Ordway,
Swink, Manzanola, Olney Springs, Sugar City, Cheraw, Crowley,
Haswell, Arlington, Blue Lake, John Martin Reservoir, Hasty,
McClave, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 10402 3854 10292 3805 10281 3789 10349
3800 10402
FLASH FLOOD...OBSERVED
$$
Hodanish734
WGUS55 KPUB 060500
FFWPUB
COC011-025-061-089-060815-
/O.EXT.KPUB.FF.W.0040.000000T0000Z-230706T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
1100 PM MDT Wed Jul 5 2023
The National Weather Service in Pueblo has extended the
* Flash Flood Warning for...
Northern Bent County in southeastern Colorado...
Crowley County in southeastern Colorado...
Southwestern Kiowa County in southeastern Colorado...
Northern Otero County in southeastern Colorado...
* Until 215 AM MDT.
* At 1100 PM MDT, Significant flooding was occurring in the town of
Las Animas in Bent county. Flooding is up to peoples doors in
town. Long term residents have reported that they have not ever
seen the flooding this bad. Roads are not passable and the power
is out throughout the highway 50 corridor. No additional heavy
rain is expected, but due to the ongoing flooding, this flash
flood warning is being extended through 2:15 AM.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Las Animas, Fowler, Ordway,
Swink, Manzanola, Olney Springs, Sugar City, Cheraw, Crowley,
Haswell, Arlington, Blue Lake, John Martin Reservoir, Hasty,
McClave, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 10402 3854 10292 3805 10281 3789 10349
3800 10402
FLASH FLOOD...OBSERVED
$$
Hodanish771
WGUS75 KPUB 060659
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1259 AM MDT Thu Jul 6 2023
COC011-025-061-089-060815-
/O.CON.KPUB.FF.W.0040.000000T0000Z-230706T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Crowley CO-Kiowa CO-Otero CO-
1259 AM MDT Thu Jul 6 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM MDT EARLY THIS
MORNING FOR NORTHERN BENT, CROWLEY, SOUTHWESTERN KIOWA AND NORTHERN
OTERO COUNTIES...
At 1259 AM MDT, The widespread heavy rain has ended. However,
flooding is likely still occurring over the greater Highway 50
corridor, especially the county roadways and local city streets.
Please use extreme caution if traveling tonight and do not cross
flooded roadways. Through the rest of tonight, there will be the
potential for brief heavy rain showers, but no widespread heavy rain
is anticipated.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
La Junta, North La Junta, Rocky Ford, Las Animas, Fowler, Ordway,
Swink, Manzanola, Olney Springs, Sugar City, Cheraw, Crowley,
Haswell, Arlington, Blue Lake, John Martin Reservoir, Hasty,
McClave, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 10402 3854 10292 3805 10281 3789 10349
3800 10402
FLASH FLOOD...OBSERVED
$$
Hodanish599
WGUS75 KPUB 060807
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
207 AM MDT Thu Jul 6 2023
COC011-025-061-089-060817-
/O.EXP.KPUB.FF.W.0040.000000T0000Z-230706T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bent CO-Crowley CO-Kiowa CO-Otero CO-
207 AM MDT Thu Jul 6 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 215 AM MDT EARLY THIS MORNING
FOR NORTHERN BENT, CROWLEY, SOUTHWESTERN KIOWA AND NORTHERN OTERO
COUNTIES...
Flood waters have receded. Some spotty areas of ponding of water is
still possible in the more flood prone areas. Please continue to
heed remaining road closures.
LAT...LON 3839 10402 3854 10292 3805 10281 3789 10349
3800 10402
$$
PGWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:36 PM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 5, 3:36 PM MDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 336 PM MDT Wed Jul 5 2023 .SHORT TERM...(This evening through Thursday) Issued at 336 PM MDT Wed Jul 5 2023 ...Stronger to severe storms are possible over the far eastern plains this evening and even a greater chance of severe thunderstorms again tomorrow... Key messages: 1) The Potential of severe storms will be over the eastern plains through the early evening hours. Very large hail of 2 inches or greater in diameter is possible, as well as gusty out winds greater that 60 mph. 2) A few thunderstorms will occur over the higher terrain tomorrow afternoon and then make their way over the plains by late afternoon. Some of these storms will likely become severe, especially over the eastern plains. 3) Severe storms tomorrow will bring a possibility of large hail and damaging winds, and even an isolated tornado cannot be ruled out over the far eastern plains. Detailed discussion: Currently and through tonight... The latest SPC mesoanalysis shows a sufficient amount of MLCAPE present over the eastern plains to support further strengthening of updrafts and intensification of thunderstorms. The caveat is the amount of convection inhibition (CIN) in place which also looks to remain in place over a majority of the plains, but does lessen a bit closer towards the CO/KS border. Looking at satellite imagery, there has been some erosion to the stratus deck over the southern I-25 corridor, which may have helped to break some of the capping in this area and imminent thunderstorm formation will likely occur over this area as a result. There are also a few storms showing up on reflectivity over Douglas county that may produce an outflow that moves southward and helps to mix out the stratus in El Paso County. If this occurs, it may help to sustain development and further intensification of any thunderstorms moving off the Pikes Peak/Rampart range over the next few hours as surface heating allows for the lower levels to become more unstable. Persistent east-southeasterly flow in the lower levels is going to continue to bring in more saturated air throughout the evening with dewpoints getting into the low 60s as far west as La Junta. Depending on how much of the stratus mixes out will determine just how unstable it will become over the eastern plains by later this evening. There has already been breaks in the clouds periodically throughout the course of the day over parts of the lower Arkansas River Valley, which may have helped to destabilized the mixed layer a bit more in these areas. If so, MUCAPE could be anywhere between 1500 and 2000 J/kg, especially if there is better clearing taking place and the convective temperature is achieved. With that in mind, a strong to severe thunderstorm may occur, given that there is also 40 to 50 kts effective bulk shear available. If storms do form, they will be capable of producing large size hail of 2 inches or greater in diameter, as well as strong outflow winds of 60 mph. In addition, with increasing lower-level helicity over the eastern plains as the evening progresses, an isolated tornado or two can also not be ruled out. Low level moisture is going to remain in place over the plains with a stratus deck reforming and overcast skies will be expected again tonight. There could also be some areas of patchy fog possible, especially over northern El Paso County with upsloping over this area. It will be generally mostly clear over the higher terrain. Lows will be around the upper 50s to the low 60s fore the plains, and 40s to low 50s for high country. Tomorrow... The low level stratus deck is going to stick around until the late morning/early afternoon hours tomorrow. This will keep the environment near the surface well saturated, with dewpoints likely remaining in the 50s through the course of the day all the way backed up against the I-25 corridor. This will further enhance the destabilization and allow for very high CAPE values of 3000 J/kg and greater to make it back to the Sangre de Cristo and Mosquito Mountains and eastward. This conditionally unstable environment, along with effective bulk shear of greater than 70 kts and steep lapse rates by later in the afternoon to set the stage for there to be some very severe storms if capping (CIN) is limited and depending on how quickly the lower level stratus deck mixes out, which again will be the caveat. However, with all of these parameters in consideration, if storms do become severe, they will likely produce extremely large hail of possibly 3 inches in diameter and perhaps strong outflow winds of 70 mph or greater. Tornadoes will also be possible, especially east of the I-25 corridor and north of Highway 50. I have greater confidence that further east over Baca County and extending towards the northwest over Bent and Crowley counties will likely have the best potential for large supercell formation (and tornadogenesis) as surface based helicity is the best over these areas right around the time of max heating. High temperatures will be warmer tomorrow over the plains as the airmass becomes more modified and about the same elsewhere. -Stewey .LONG TERM...(Thursday night through Wednesday) Issued at 336 PM MDT Wed Jul 5 2023 Key messages: 1) Daily chance for strong to severe thunderstorms along the I-25 Corridor and across the eastern plains through the extended period. Models indicate that the upper pattern over the next week or so does not change dramatically, with a relatively flat ridge of high pressure remaining over the Desert SW and Southern Plains of the US, while a large upper low persists over Canada and dipping down into the Great lakes region. This pattern will keep Colorado under west to northwest flow, with multiple disturbances/shortwaves crossing the Rocky Mt region. Timing of these shortwaves will be key, as they will serve as the upper trigger which will interact with easterly surface flow and a wavering dryline. Thursday night through Friday...Plenty of elements coming together for severe weather across the eastern plains tomorrow night, with 0- 6 km bulk shear of 55-65 kts and 2500-3500 j/kg CAPE. Best area will be east of a line stretching from Baca County up to the northwest through Crowley and El Paso counties, and activity will likely last until 10 or 11 PM. at this time, it looks like the full range of severe threats will be present, though greatest probability will be damaging wind gusts and very large hail. Moving ahead into Friday, temps start to climb to around 90F across the plains. Plenty of llvl moisture will remain, so there will be another shot of severe weather across the plains during the afternoon though the focus area looks to be a bit smaller, centered across Kiowa, Bent and Prowers counties. Bulk shear will again be anywhere from 50-60 kts, with model CAPE coming in slightly lower at around 2000 j/kg. Still, another potentially very busy day. Saturday and Sunday...Storm activity starts to decrease over the weekend as the upper ridge starts to edge to the west, with scattered storms on Sat becoming much more isolated on Sunday. Models do hint at extensive morning cloud cover across the eastern plains on Sat, leading to a slower warm up and slightly lower max temps. A much faster heat up is then expected for Sun. Monday through Wednesday...Long range models show that the ridge axis shifts west of the Four Corners as it amplifies slightly, increasing the hot and dry bubble over CO. There will still be a daily shot of isolated storms, mainly over the higher terrain, while temps will climb to above normal for the high valleys, to normal or slightly above normal for the eastern plains. Look for highs in the upper 80s to around 90F for the high valleys, and in the 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 336 PM MDT Wed Jul 5 2023 MFVR conditions are currently in place for KCOS and KPUB, with IFR and possible LIFR criteria returning again with lowering CIGs by later this evening. They should improve again at both stations after 15Z or shortly thereafter. SHRA and TSRA could be possible in and around the vicinity of KCOS and KPUB, although there is lessening confidence of this if low CIGs stick around longer and keep the capping in place. If TSRA does develop, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria and result in periodic windshifts and increased wind speeds for all terminals. VFR conditions VFR are expected at KALS throughout the forecast period and the threat of VCSH/VCTS is very minimal tomorrow afternoon. Winds will be mainly synoptically driven with morning for KCOS and KPUB with east- southeasterly flow near the surface. At KALS, winds will be more diurnally influenced and increase out of the southwest with gusts up to 30 kts possible. Winds will become more diurnally influenced at KCOS and KPUB towards the end of the forecast period. && .FIRE WEATHER... Issued at 336 PM MDT Wed Jul 5 2023 Colorado Fire Zones 221 through 225 will see increasing fire danger through the extended period due to expected low RH levels and gusty winds each afternoon. This includes the Sangre de Cristo Mts, the San Luis Valley, the western half of Fremont County, and areas west. Latest fuels information still indicates that fuels in these areas are green, but we will continue to monitor fuel conditions as the meteorological conditions will likely work to dry fuels out. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...STEWARD LONG TERM...MOORE AVIATION...STEWARD FIRE WEATHER...MOORE
Hazardous weather outlook, Jul 5, 11:01 AM MDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Wed Jul 5 2023 COZ058>089-093>099-061300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Wed Jul 5 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This afternoon and Tonight Showers and thunderstorms will be possible over and near the southeast mountains, as well as the plains, this afternoon and evening. Strong to severe storms will be possible, with hail to the size of golf balls and wind gusts to 70 mph being the main hazards. A few tornadoes can't be ruled out. The risk for strong to severe storms across the Pikes Peak region and I-25 corridor this afternoon, will likely shift to the southeast plains this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms will be possible Thursday, Friday and Saturday across portions of the Eastern Plains. Large hail, damaging winds and isolated tornadoes will be the primary storm risk. Locations from the Palmer Divide, southeast into the Plains will have the highest potential at seeing these strong to severe storms. Thunderstorms will once again be possible Monday. Elevated fire weather conditions are expected along the Continental Divide, San Luis Valley and Sangre de Cristo Mountains each afternoon and evening through the weekend due to gusty winds and low humidity values. We will continue to monitor fuel conditions. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. STEWARD/27
In the hours before
Special weather statement, Jul 5, 7:54 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
754 PM MDT Wed Jul 5 2023
COZ086-060230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
754 PM MDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of northeastern Pueblo
County through 830 PM MDT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Depot, or 17 miles east of Pueblo, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Pueblo
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3833 10440 3840 10440 3839 10406 3824 10406
TIME...MOT...LOC 0153Z 281DEG 21KT 3835 10432
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PSSpecial weather statement, Jul 5, 7:57 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
757 PM MDT Wed Jul 5 2023
COZ093-097-060230-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
757 PM MDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of east central Otero
and southern Bent Counties through 830 PM MDT...
At 757 PM MDT, Doppler radar was tracking a strong thunderstorm near
Higbee, or 12 miles southeast of North La Junta, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph, nickel size hail and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Otero
and southern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3770 10343 3789 10350 3810 10298 3777 10285
TIME...MOT...LOC 0157Z 254DEG 32KT 3783 10339
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jul 5, 8:04 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
804 PM MDT Wed Jul 5 2023
COZ095-096-060230-
Western Kiowa County CO-Eastern Kiowa County CO-
804 PM MDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of central Kiowa County
through 830 PM MDT...
At 804 PM MDT, Doppler radar was tracking a strong thunderstorm near
Haswell, or 36 miles northwest of Lamar, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3840 10313 3854 10316 3861 10276 3860 10268
3836 10268
TIME...MOT...LOC 0204Z 259DEG 35KT 3849 10306
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 5, 8:49 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
849 PM MDT Wed Jul 5 2023
COZ097-098-060315-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
849 PM MDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of northwestern Prowers
and east central Bent Counties through 915 PM MDT...
At 848 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lamar to 14 miles south of Wiley to 12
miles north of Two Buttes Reservoir. Movement was northeast at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lamar around 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3817 10249 3802 10231 3783 10229 3777 10275
3793 10269 3810 10280
TIME...MOT...LOC 0248Z 246DEG 28KT 3806 10270 3795 10264 3782 10266
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
mwLocal storm report, Jul 5, 8:57 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
857 PM MDT Wed Jul 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Hail 2 NE Monument 39.11N 104.85W
07/05/2023 M2.00 inch El Paso CO Public
Relayed by broadcast media.
&&
mwLocal storm report, Jul 5, 9:12 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
912 PM MDT Wed Jul 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Hail Olney Springs 38.17N 103.94W
07/05/2023 E1.00 inch Crowley CO Public
Estimated winds to 50 mph.
&&
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:06 PM MDT | Special Weather Statement | PUB | Douglas | 24 min |
| Jul 5, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 37 min |
| Jul 5, 6:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 5, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 13 min |
| Jul 5, 6:36 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jul 5, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jul 5, 6:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 5, 6:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
| Jul 5, 6:56 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jul 5, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso | 31 min |
| Jul 5, 7:18 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 27 min |
| Jul 5, 7:37 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 23 min |
| Jul 5, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 61 min |
| Jul 5, 7:54 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jul 5, 7:57 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 5, 8:04 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Jul 5, 8:10 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 35 min |
| Jul 5, 8:24 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Prowers, Pueblo | 51 min |
| Jul 5, 8:49 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jul 5, 9:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Prowers | 39 min |
| Jul 5, 9:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Prowers | 36 min |
| Jul 5, 9:45 PM MDT | Tornado Warning | PUB | Bent | 30 min |
| Jul 5, 9:56 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jul 5, 10:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers | 63 min |
| Jul 5, 10:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 38 min |
| Jul 5, 10:47 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers | 58 min |
| Jul 5, 11:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 59 min |
| Jul 6, 12:21 AM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jul 6, 5:46 AM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Jul 6, 6:48 AM MDT | River Flood Warning | PUB | Bent | 13 hr |
Nearby
Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.